MAUDE Adverse Event Report: GYRUS ACMI, INC. DISSECTOR FCP,5MM/33CM (5/PK); ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, SINGLE USE

GYRUS ACMI, INC. DISSECTOR FCP,5MM/33CM (5/PK); ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, SINGLE USE
Model Number 3700
Medical Device Problem Codes Energy Output Problem (1431); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to the service center for evaluation; however, the device evaluation is still pending.Supplemental report(s) will be submitted should any relevant new information is available and or received.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
The customer reported to olympus representative that the 3700 dissector would not cauterize using bipolar.The issue occurred during a therapeutic lap tubal ligation procedure.According to the reporter, the device would not work, tried a different bipolar cord and still would not work.Per the reporter, the procedure was prolonged, (did not specify how long), due to they tried different cord for the device.A new device was opened with same cord and it worked.The intended procedure was completed using a similar device.No other device connected to the subject device when the failure occurred.No impact to the patient as a result of the event.No harm or injury was reported.No user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on device return evaluation and the legal manufacturer's final investigation.The returned device was inspected.The complaint was not confirmed as the device was tested and functioned as intended.Visual inspection of the distal end indicated that there was no dried tissue on jaws.The jaws were symmetrical, and the mesh was in good alignment when closed.By using a caliper, the jaw aperture measurement was taken inside the first teeth of the jaws measured at.660 in ((standard is.660 min) which was acceptable.The rivets, shrinking tube, and hub were normal, no physical damage observed.The knob rotates 360° smoothly.The handle could open and close the jaws properly, and the shaft was straight.Functional testing was performed.The device did have sufficient energy output at the jaws when the blue coag footswitch was activated.The device passed the testing with no problem observed.Based on the evaluation findings, the reported complaint of not cauterized using bipolar was not confirmed.The reported complaint could not be confirmed through direct evaluation of the device.In addition, per follow up communication with the customer, it was confirmed that the intended procedure was completed with another 3700 unit, using the same bipolar cord.Therefore, there was no issue with the concomitant device.A review of the device history record found the subject device was shipped in accordance with specifications.As the reported failure could not be replicated and no problems found during device inspection and evaluation, possible causes of the reported complaint cannot be determined.The device ifu (instructions for use_pn0013497_ab) addresses this: " warning: insufficient generator output time or generator output level may not provide the operator with the desired level of coagulation." (page 3).In addition, "for optimum coagulation, both coagulating surfaces should be in equal contact with tissue; for optimum performance, keep the coagulating surfaces free of debris.To clean the coagulating surfaces, use a gauze pad soaked with saline solution to remove the debris." (page 4).Olympus will continue to monitor complaints for this device.
 
Additional Manufacturer Narrative
The initial medwatch incorrectly reported the site registration number.The site registration number is (b)(4).

Brand Name
DISSECTOR FCP,5MM/33CM (5/PK)
Common Device Name
ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, SINGLE USE
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16519589
Report Number3005975494-2023-00043
Device Sequence Number12376579
Product Code GEI
UDI-Device Identifier00821925035928
UDI-Public00821925035928
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K031080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3700
Device Lot NumberFR265301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer03/13/2023
05/01/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/10/2023
05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIPOLAR CORD (CABLE).
Patient SexUnknown